Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Apr 29, 2016, 3:21 AM CDT for Hansford County, Moore County, Sherman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 3:21 AM CDT (08:21 UTC)
- Expired
- Apr 29, 2016, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
Counties Hansford County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 120 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.4
The text
As transmitted.
055
WWUS84 KAMA 290821
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
321 AM CDT FRI APR 29 2016
OKZ002-TXZ002-003-007-008-290900-
TEXAS OK-HANSFORD TX-SHERMAN TX-HUTCHINSON TX-MOORE TX-
321 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TEXAS...NORTHERN
MOORE...SHERMAN...WESTERN HANSFORD AND NORTHWESTERN HUTCHINSON
COUNTIES UNTIL 400 AM CDT...
AT 321 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF MORSE TO 5 MILES SOUTHEAST
OF SUNRAY TO 3 MILES SOUTHWEST OF DUMAS. MOVEMENT WAS NORTH AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUMAS...CACTUS...SUNRAY...GRUVER...MORSE AND PRINGLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.
LAT...LON 3667 10122 3592 10141 3577 10208 3631 10212
3651 10173
TIME...MOT...LOC 0821Z 185DEG 27KT 3611 10153 3597 10174 3583 10201
$$
BIEDAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 29, 12:35 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 29, 12:35 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1235 AM CDT FRI APR 29 2016 .AVIATION... STRONG MOIST EASTERLY LOW-LEVEL WINDS AND ASSOCIATED WARM AIR ADVECTION WILL CAUSE IFR CEILINGS TO PREVAIL MOST OF THE NIGHT AND WELL INTO THE DAY ON FRIDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCASIONALLY DISRUPT STRATUS FIELD AND CAUSE VARIABLE SURFACE WINDS. UNSURE OF HOW TRANSITION TO DRIER AIRMASS WILL TAKE PLACE...BUT FOR NOW WILL FORECAST SURFACE WIND SHIFT TO NORTHWEST AND NORTH LATE FRIDAY AFTERNOON AND FRIDAY EVENING...WITH CATEGORICAL IMPROVEMENT OCCURRING SHORTLY THEREAFTER. COCKRELL && .PREV DISCUSSION... /ISSUED 653 PM CDT THU APR 28 2016/ AVIATION... STRONG SOUTHEAST AND EAST LOW-LEVEL FLOW WILL SUSTAIN MOISTURE SUPPLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND OVERNIGHT. CURRENT RADAR TRENDS SUGGEST THAT TERMINALS WILL BE SPARED FROM STRONGEST CONVECTION IN THE NEAR TERM. AS LOW LEVELS CONTINUE TO MOISTEN...MVFR TO IFR CEILINGS ARE EXPECTED TO DEVELOP. IMPROVEMENT WILL BE SLOW TO OCCUR ON FRIDAY. CURRENT THINKING IS THAT CLEARING WILL OCCUR FRIDAY AFTERNOON AT KDHT AND KAMA AS BOUNDARY LIFTS NORTH...WITH SOUTHWEST SURFACE WINDS IN ITS WAKE. KGUY EXPECTED TO REMAIN IFR OR MVFR THROUGH END OF FORECAST. COCKRELL PREV DISCUSSION... /ISSUED 443 PM CDT THU APR 28 2016/ DISCUSSION... MESOSCALE UPDATE... CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27 CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND BECOMES INCREASINGLY ELEVATED. A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND 150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER OBSERVATIONAL DATA AS NECESSARY. BRB SHORT TERM... SEE SHORT TERM DISCUSSION BELOW FROM BRB. LONG TERM... FRIDAY THROUGH WEDNESDAY NIGHT... THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S. A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN. WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS. BEAT PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/ SHORT TERM... LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING. DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW- LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER. WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER SOUNDING MAY BE OF LITTLE VALUE. CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE HAIL. THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS AFTERNOON. BRB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 3/11
Hazardous weather outlook, Apr 29, 3:20 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 320 AM CDT FRI APR 29 2016 OKZ001>003-TXZ001>020-292100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 320 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES TODAY THROUGH THIS EVENING. SOME STORMS MAY BECOME STRONG TO SEVERE ACROSS THE EASTERN PANHANDLES WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WINDS GUSTING UP TO 70 MPH...AND LOCALIZED HEAVY RAINFALL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE SATURDAY AFTERNOON AND THEN ACROSS THE REMAINDER OF THE PANHANDLES SUNDAY AND MONDAY. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE PANHANDLES TUESDAY NIGHT AND WEDNESDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TODAY THROUGH ACROSS MAINLY THE EASTERN PANHANDLES. SCHNEIDER
In the hours before
Local storm report, Apr 29, 1:19 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
119 AM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL TEXHOMA 36.49N 101.81W
04/29/2016 E1.00 INCH SHERMAN TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600247
COCKRELLLocal storm report, Apr 29, 1:50 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
150 AM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 1 E STRATFORD 36.34N 102.06W
04/29/2016 SHERMAN TX LAW ENFORCEMENT
POWER POLES BLOWN DOWN
&&
EVENT NUMBER AMA1600248
COCKRELLSpecial weather statement, Apr 29, 2:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 222 AM CDT FRI APR 29 2016 TXZ007-008-012-290800- POTTER TX-HUTCHINSON TX-MOORE TX- 222 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...NORTHEASTERN POTTER AND WEST CENTRAL HUTCHINSON COUNTIES UNTIL 300 AM CDT... AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LAKE MEREDITH...OR 23 MILES NORTH OF AMARILLO... MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE MEREDITH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR THE TEXAS AND OKLAHOMA PANHANDLES. LAT...LON 3545 10169 3547 10191 3591 10190 3588 10157 TIME...MOT...LOC 0721Z 186DEG 21KT 3554 10179 BIEDA
Special weather statement, Apr 29, 2:38 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
238 AM CDT FRI APR 29 2016
OKZ002-003-TXZ003-004-290830-
BEAVER OK-TEXAS OK-OCHILTREE TX-HANSFORD TX-
238 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS...WESTERN BEAVER...
NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 330
AM CDT...
AT 238 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES WEST OF TYRONE TO 6 MILES SOUTHEAST OF
ADAMS TO 11 MILES SOUTH OF HARDESTY. MOVEMENT WAS NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAVER...TYRONE...FORGAN...BRYANS CORNER...MOCANE...BALKO...TURPIN...FLORIS...
BOYD AND BAKER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.
LAT...LON 3694 10038 3648 10061 3629 10131 3668 10101
3700 10117 3700 10041
TIME...MOT...LOC 0738Z 242DEG 29KT 3695 10114 3669 10100 3645 10117
BIEDASpecial weather statement, Apr 29, 2:42 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 242 AM CDT FRI APR 29 2016 TXZ007-012-290830- POTTER TX-MOORE TX- 242 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOORE AND NORTHWESTERN POTTER COUNTIES UNTIL 330 AM CDT... AT 242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MASTERSON...OR 19 MILES SOUTH OF DUMAS...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUMAS...MASTERSON AND FOUR WAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR THE TEXAS AND OKLAHOMA PANHANDLES. LAT...LON 3549 10217 3597 10216 3593 10190 3547 10191 TIME...MOT...LOC 0742Z 188DEG 21KT 3560 10206 BIEDA
Special weather statement, Apr 29, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
321 AM CDT FRI APR 29 2016
OKZ002-TXZ002-003-007-008-290900-
TEXAS OK-HANSFORD TX-SHERMAN TX-HUTCHINSON TX-MOORE TX-
321 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TEXAS...NORTHERN
MOORE...SHERMAN...WESTERN HANSFORD AND NORTHWESTERN HUTCHINSON
COUNTIES UNTIL 400 AM CDT...
AT 321 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF MORSE TO 5 MILES SOUTHEAST
OF SUNRAY TO 3 MILES SOUTHWEST OF DUMAS. MOVEMENT WAS NORTH AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUMAS...CACTUS...SUNRAY...GRUVER...MORSE AND PRINGLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.
LAT...LON 3667 10122 3592 10141 3577 10208 3631 10212
3651 10173
TIME...MOT...LOC 0821Z 185DEG 27KT 3611 10153 3597 10174 3583 10201
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 51 min |
| Apr 28, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 75 min |
| Apr 28, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 71 min |
| Apr 28, 8:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Apr 28, 9:10 PM CDT | Special Weather Statement | AMA | Donley | 35 min |
| Apr 28, 9:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| Apr 28, 9:18 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 42 min |
| Apr 28, 9:21 PM CDT | Special Weather Statement | AMA | Wheeler | 24 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 64 min |
| Apr 28, 9:44 PM CDT | Special Weather Statement | AMA | Collingsworth | 31 min |
| Apr 28, 10:21 PM CDT | Special Weather Statement | AMA | Hutchinson | 24 min |
| Apr 28, 11:02 PM CDT | Special Weather Statement | AMA | Dallam | 28 min |
| Apr 28, 11:31 PM CDT | Special Weather Statement | AMA | Dallam | 44 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Apr 29, 12:25 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 39 min |
| Apr 29, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Sherman | 43 min |
| Apr 29, 1:39 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 26 min |
| Apr 29, 2:22 AM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Apr 29, 2:42 AM CDT | Special Weather Statement | AMA | Moore | 48 min |
| Apr 29, 2:53 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 52 min |
| Apr 29, 3:50 AM CDT | Special Weather Statement | AMA | Ochiltree | 55 min |
| Apr 29, 3:59 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 21 min |
| Apr 29, 4:07 AM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 38 min |
| Apr 29, 5:02 AM CDT | Special Weather Statement | AMA | Potter, Randall | 43 min |
| Apr 29, 6:27 AM CDT | Special Weather Statement | AMA | Carson | 48 min |
| Apr 29, 6:36 AM CDT | Special Weather Statement | AMA | Oldham | 24 min |
| Apr 29, 7:36 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Apr 28, 10:08 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Apr 28, 10:31 PM CDT | Special Weather Statement | AMA | Texas | 29 min |
| Apr 28, 10:44 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| Apr 28, 10:45 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
| Apr 28, 11:13 PM CDT | Special Weather Statement | AMA | Texas | 47 min |
| Apr 28, 11:21 PM CDT | Special Weather Statement | AMA | Cimarron | 39 min |
| Apr 28, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 40 min |
| Apr 28, 11:47 PM CDT | Special Weather Statement | AMA | Texas | 43 min |
| Apr 29, 12:19 AM CDT | Special Weather Statement | AMA | Cimarron | 41 min |
| Apr 29, 2:38 AM CDT | Special Weather Statement | AMA | Beaver | 52 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.